Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sternygirl

GENERIC VS ACCUTANE

My boyfriend sent me this link tonight:

http://www.aolhealth.com/health/generic-drug-safety/2

Generics for Accutane, along with some topical acne treatments, may be less effective at clearing skin, requiring a higher dose or longer treatment, says Sandra Read, M.D., a dermatologist in Washington, D.C.

I am on generic accutane (sotret)--80 mg

This will be my fifth month on June 1....

I noticed it took longer for my skin to clear up---probably the end /beginning of the fourth month. I still have some little breakouts which go away in a day or so- looks like a little rash.

Please let me know if anyone else has had problems/relapses due to going on a generic version of Accutane!

Share this post


Link to post
Share on other sites

wow I just posted about this too. I took sotret @ 40 mg/month for six months. Just as I was coming off of it I experienced tinnitus and I also had some not so typical joint issues. If I ever take accutane again I'm going brand name.

Share this post


Link to post
Share on other sites

It's all well and good to say "I'll go with the real thing," but seriously who has thousands of dollars to pay for name brand? My insurance will not cover name brand if a generic is available. Sooo, I'm putting stock in all the people on here who have had great results with generics. I'm not sure if I'll be taking Sotret or Claravis, I'm asking my derm on Monday if he has a preference. He said at my last visit he has had patients show dramatic improvement on generics, so I'm not *too* worried.

Share this post


Link to post
Share on other sites

did it work for your acne though- clearing it up ?

That pisses me off. The RX even said Accutane. She did give me Clarvis (sp ) a few times but it appears that my pharmacy automatically subsitutes accutane for the generic (?!)

Share this post


Link to post
Share on other sites

Your pharmacy will automatically substitute for the generic if it is available. The MD has to put "dispense as written" or "D.A.W" on the script if he/she wants you on the name brand

My derm told me that the generic doesn't work as well as the name brand.

Share this post


Link to post
Share on other sites

Ive tried 4 different brands so far - Roaccutane from Roche

- Acnotin from megalife sciences

- accutane from Cipla

- Cant remember the last one

But theyve all had the same affect pretty much

Share this post


Link to post
Share on other sites

I took Sotret for 4 months. 40mg the first month. 60mg the rest of the course. Cleared up just fine and am still happy with the results 9 months later.

Share this post


Link to post
Share on other sites

awesome- thanks everyone for your feedback.

I will double check with my derm just to get the validation...but I suspect that if there was a serious problem with the generic's effectiveness, she would have written DAW on the script.

Share this post


Link to post
Share on other sites

I knew my insurance would substitute with generic, so I asked my derm to write "dispense as written" if it mattered and he said it wouldn't matter which brand I got. He's no researcher, so maybe he's incorrect about that, but there really shouldn't be any difference between Accutane and generics- it is the same formula. I just read a "study" that found Accutane to be more effective, but guess what? it was funded and conducted by Roche, who makes Accutane. bogus. I'm on Sotret and that's fine with me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×